Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD 4 count
Dec 30, 2009

Hi Dr. 2009 September i started treatment on atripla. CD 4 count was 120. viral load was relatively low. now ( november 2009) CD 4 count is 280 and viral load has been undetectable since decemeber 2009. i wanted to find out if i need something else as my CD 4 count seems to be rising very slowly. i am healthy. i have never been sick. i am full of energy and regularly go to the gym. can i add isentress to boost CD 4 count or should i give it more years.

Response from Dr. Young

Hello and thanks for your post.

As I read your note, I see a 160 CD4 cell rise in 3 months on Atripla. This is an excellent initial increase; one that some patients only achieve after 12 months of treatment.

It sounds to me that you're also doing very well from a symptom standpoint.

So, if I were your healthcare provider, I'd be in no hurry to change course. Indeed, while raltegravir-based treatments have been shown to have a slightly increased CD4 cell response, that difference is less than 50 cells after 12 months of treatment and has not (yet) been shown to have any clinical relevance.

Hope this helps. Be well, BY



Previous
Medics holiday
Next
Question about my children.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement